Alert archive / Alaska / High Wind Warnings in 2008

High Wind Warning 20, NWS Anchorage, AK

October 8, 2008

NWS Anchorage, AK issued this high wind warning at Oct 8, 2008, 4:02 PM AKDT. It took effect at Oct 9, 2008, 7:00 PM AKDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 8, 2008, 4:02 PM AKDT (00:02 UTC)
In effect from
Oct 9, 2008, 7:00 PM AKDT
Expired
Oct 10, 2008, 9:50 AM AKDT
In force
15 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 090002
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
402 PM AKDT WED OCT 8 2008

AKZ101-091400-
/X.UPG.PAFC.HW.A.0009.081010T0000Z-081010T1300Z/
/X.NEW.PAFC.HW.W.0020.081010T0300Z-081010T1600Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
402 PM AKDT WED OCT 8 2008

...HIGH WIND WARNING IN EFFECT FROM 7 PM THURSDAY TO 8 AM AKDT
FRIDAY FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THURSDAY TO 8 AM AKDT
FRIDAY FOR TURNAGAIN ARM AND HIGHER ELEVATIONS. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.

A STRONG FRONT APPROACHING THE AREA FROM THE SOUTH WILL BRING
LOCALLY VERY STRONG WINDS THURSDAY EVENING INTO EARLY FRIDAY
MORNING. SOUTHEAST WINDS GUSTING TO 80 MPH ARE POSSIBLE FOR
TURNAGAIN ARM AND HIGHER ELEVATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ125-091400-
/X.UPG.PAFC.HW.A.0009.081010T0000Z-081010T1300Z/
/X.NEW.PAFC.HW.W.0020.081010T0300Z-081010T1600Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
402 PM AKDT WED OCT 8 2008

...HIGH WIND WARNING IN EFFECT FROM 7 PM THURSDAY TO 8 AM AKDT
FRIDAY FOR PORTAGE VALLEY AND TURNAGAIN ARM...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING FOR PORTAGE VALLEY AND TURNAGAIN ARM...WHICH IS IN EFFECT
FROM 7 PM THURSDAY TO 8 AM AKDT FRIDAY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

A STRONG FRONT APPROACHING THE AREA FROM THE SOUTH WILL BRING
LOCALLY VERY STRONG WINDS THURSDAY EVENING INTO EARLY FRIDAY
MORNING. SOUTHEAST WINDS GUSTING TO 80 MPH ARE POSSIBLE FOR
PORTAGE VALLEY AND TURNAGAIN ARM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-091400-
/X.NEW.PAFC.HW.A.0010.081010T0800Z-081010T2000Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
402 PM AKDT WED OCT 8 2008

...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. 

A STRONG FRONT MOVING ONSHORE THE NORTH GULF COAST WILL BRING
STRONG WINDS TO THE REGION. EAST WINDS AROUND CORDOVA WILL
INCREASE TO 40 TO 55 MPH LATE THURSDAY NIGHT WITH GUSTS TO 75 MPH
POSSIBLE. THE POTENTIAL FOR 75 MPH WIND GUSTS WILL CONTINUE INTO
FRIDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
7 follow-up statements
000 
WWAK71 PAFC 091320
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
520 AM AKDT THU OCT 9 2008

AKZ135-091430-
/X.CAN.PAFC.HW.A.0010.081010T0800Z-081010T2000Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
520 AM AKDT THU OCT 9 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WATCH. 

SOUTHEAST WINDS ARE EXPECTED TO INCREASE 30 TO 55 MPH TONIGHT.

$$

AKZ101-100200-
/X.CON.PAFC.HW.W.0020.081010T0300Z-081010T1600Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
520 AM AKDT THU OCT 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
8 AM AKDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
8 AM AKDT FRIDAY. 

A STRONG FRONT APPROACHING THE AREA FROM THE SOUTH WILL BRING
LOCALLY VERY STRONG WINDS THURSDAY EVENING INTO EARLY FRIDAY
MORNING. SOUTHEAST WINDS GUSTING TO 80 MPH WILL DEVELOP THIS
EVENING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ125-100200-
/X.CON.PAFC.HW.W.0020.081010T0300Z-081010T1600Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
520 AM AKDT THU OCT 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
8 AM AKDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
8 AM AKDT FRIDAY. 

A STRONG FRONT APPROACHING THE AREA FROM THE SOUTH WILL BRING
LOCALLY VERY STRONG WINDS THURSDAY EVENING INTO EARLY FRIDAY
MORNING. EAST WINDS GUSTING TO 80 MPH WILL DEVELOP THIS EVENING
ALONG PORTAGE VALLEY AND TURNAGAIN ARM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 092056
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1256 PM AKDT THU OCT 9 2008

AKZ101-101400-
/X.CON.PAFC.HW.W.0020.081010T0300Z-081010T1600Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1256 PM AKDT THU OCT 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
8 AM AKDT FRIDAY ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
8 AM AKDT FRIDAY ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS.

A STRONG FRONT APPROACHING THE AREA FROM THE SOUTH WILL BRING
LOCALLY VERY STRONG WINDS THIS EVENING INTO EARLY FRIDAY
MORNING. SOUTHEAST WINDS GUSTING TO 85 MPH WILL DEVELOP THIS
EVENING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ125-101400-
/X.CON.PAFC.HW.W.0020.081010T0300Z-081010T1600Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1256 PM AKDT THU OCT 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
8 AM AKDT FRIDAY FOR PORTAGE VALLEY AND TURNAGAIN ARM...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
8 AM AKDT FRIDAY FOR PORTAGE VALLEY AND TURNAGAIN ARM. 

A STRONG FRONT APPROACHING THE AREA FROM THE SOUTH WILL BRING
LOCALLY VERY STRONG WINDS THIS EVENING INTO EARLY FRIDAY MORNING.
EAST WINDS GUSTING TO 85 MPH WILL DEVELOP THIS EVENING ALONG
PORTAGE VALLEY AND TURNAGAIN ARM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 101353
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
553 AM AKDT FRI OCT 10 2008

AKZ101-101600-
/X.CON.PAFC.HW.W.0020.000000T0000Z-081010T1600Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
553 AM AKDT FRI OCT 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM AKDT THIS
MORNING ALONG TURNAGAIN ARM AND THE UPPER HILLSIDE...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM AKDT THIS
MORNING ALONG TURNAGAIN ARM AND THE UPPER HILLSIDE. 

A STRONG FRONT CONTINUES TO IMPACT THE AREA. SOUTHEAST WINDS
GUSTING TO 95 MPH HAVE BEEN OBSERVED OVERNIGHT ALONG TURNAGAIN ARM
AND THE UPPER HILLSIDE. SOUTHEAST WINDS WILL CONTINUE FOR MUCH OF
THE DAY BUT WILL FALL BELOW WARNING CRITERIA BY MID-MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ125-101600-
/X.CON.PAFC.HW.W.0020.000000T0000Z-081010T1600Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
553 AM AKDT FRI OCT 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM AKDT THIS
MORNING FOR PORTAGE VALLEY AND TURNAGAIN ARM...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM AKDT THIS
MORNING FOR PORTAGE VALLEY AND TURNAGAIN ARM. 

A STRONG FRONT CONTINUES TO IMPACT THE AREA. SOUTHEAST WINDS IN
EXCESS OF 75 MPH HAVE BEEN OBSERVED OVERNIGHT IN PORTAGE VALLEY.
SOUTHEAST WINDS WILL BEGIN TO DECREASE BY MID MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 101425
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
625 AM AKDT FRI OCT 10 2008

AKZ101-101700-
/X.EXT.PAFC.HW.W.0020.000000T0000Z-081010T1700Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
625 AM AKDT FRI OCT 10 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM AKDT THIS MORNING FOR
TURNAGAIN ARM AND THE HIGHER ELEVATIONS OF ANCHORAGE AND EAGLE RIVER...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM AKDT THIS
MORNING. 

A STRONG FRONT CONTINUES TO IMPACT THE AREA. SOUTHEAST WINDS
GUSTING FROM 85 TO 95 MPH HAVE BEEN OBSERVED OVERNIGHT ALONG
TURNAGAIN ARM AND THE HIGHER ELEVATIONS OF ANCHORAGE AND EAGLE
RIVER. SOUTHEAST WINDS OF 25 TO 45 MPH WILL CONTINUE FOR MUCH OF
THE DAY BUT WILL FALL BELOW WARNING CRITERIA BY MID-MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ125-101600-
/X.CON.PAFC.HW.W.0020.000000T0000Z-081010T1600Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
625 AM AKDT FRI OCT 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM AKDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM AKDT THIS
MORNING. 

A STRONG FRONT CONTINUES TO IMPACT THE AREA. SOUTHEAST WINDS IN
EXCESS OF 75 MPH HAVE BEEN OBSERVED OVERNIGHT IN PORTAGE VALLEY.
SOUTHEAST WINDS WILL BEGIN TO DECREASE BY MID MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 101528
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
728 AM AKDT FRI OCT 10 2008

AKZ101-101700-
/X.CON.PAFC.HW.W.0020.000000T0000Z-081010T1700Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
728 AM AKDT FRI OCT 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM AKDT THIS
MORNING ALONG TURNAGAIN ARM AND THE HILLSIDES OF ANCHORAGE AND 
EAGLE RIVER...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM AKDT THIS
MORNING. 

A STRONG FRONT CONTINUES TO IMPACT THE AREA. SOUTHEAST WINDS
GUSTING FROM 85 TO 95 MPH HAVE BEEN OBSERVED OVERNIGHT ALONG
TURNAGAIN ARM AND THE HIGHER ELEVATIONS OF ANCHORAGE AND EAGLE
RIVER. SOUTHEAST WINDS OF 30 TO 50 MPH WILL CONTINUE FOR MUCH OF
THE DAY BUT WILL FALL BELOW WARNING CRITERIA BY MID-MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ125-101630-
/X.CON.PAFC.HW.W.0020.000000T0000Z-081010T1600Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
728 AM AKDT FRI OCT 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM AKDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM AKDT THIS
MORNING. 

A STRONG FRONT CONTINUES TO IMPACT THE AREA. SOUTHEAST WINDS IN
EXCESS OF 75 MPH HAVE BEEN OBSERVED OVERNIGHT IN PORTAGE VALLEY.
SOUTHEAST WINDS WILL BEGIN TO DECREASE BY MID MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 101556
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
756 AM AKDT FRI OCT 10 2008

AKZ101-101800-
/X.EXT.PAFC.HW.W.0020.000000T0000Z-081010T1800Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
756 AM AKDT FRI OCT 10 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM AKDT THIS
MORNING ALONG TURNAGAIN ARM AND THE HILLSIDES OF ANCHORAGE AND 
EAGLE RIVER...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 AM AKDT THIS
MORNING ALONG TURNAGAIN ARM AND THE HILLSIDES OF ANCHORAGE AND
EAGLE RIVER.

A STRONG FRONT CONTINUES TO IMPACT THE AREA. SOUTHEAST WINDS
GUSTING FROM 85 TO 95 MPH HAVE BEEN OBSERVED OVERNIGHT ALONG
TURNAGAIN ARM AND THE HILLSIDES OF ANCHORAGE AND EAGLE RIVER. THE
STRONG GUSTS ARE ANTICIPATED TO DIMINISH BY LATE MORNING. 
HOWEVER...SOUTHEAST WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH
THE AFTERNOON AND EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ125-101800-
/X.EXT.PAFC.HW.W.0020.000000T0000Z-081010T1800Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
756 AM AKDT FRI OCT 10 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM AKDT THIS
MORNING FOR PORTAGE VALLEY AND TURNAGAIN ARM...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 AM AKDT THIS
MORNING. 

A STRONG FRONT CONTINUES TO IMPACT THE AREA. SOUTHEAST WINDS IN
EXCESS OF 75 MPH HAVE BEEN OBSERVED OVERNIGHT IN PORTAGE VALLEY.
SOUTHEAST WINDS WILL BEGIN TO DECREASE BY LATE MORNING TO 20 TO 35 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 101750
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
950 AM AKDT FRI OCT 10 2008

AKZ101-125-101900-
/X.CAN.PAFC.HW.W.0020.000000T0000Z-081010T1800Z/
ANCHORAGE-WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA...WHITTIER...SEWARD...GIRDWOOD...MOOSE PASS
950 AM AKDT FRI OCT 10 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING THAT WAS IN EFFECT FOR PORTAGE VALLEY TURNAGAIN ARM
AND THE ANCHORAGE AND EAGLE RIVER HILLSIDE.

A STRONG FRONT HAS MOVED THROUGH THE NORTHERN COOK INLET REGION
AND WIND BEHIND THIS FRONT WILL DROP OFF RAPIDLY. EAST TO SOUTHEAST
WIND WILL CONTINUE TO GUST AROUND 65 MPH FOR THE NEXT HOUR OR TWO
THEN DIMINISH TO 25 TO 45 MPH FOR THE REMAINDER OF THE DAY ALONG
TURNAGAIN ARM THE HILLSIDE AND PORTAGE VALLEY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Oct 8, 4:00 PM AKDT, 2 minutes earlier.

Area forecast discussion, Oct 8, 4:00 PM AKDT, 2 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM AKDT WED OCT 8 2008

.ANALYSIS AND UPPER LEVELS...THE UPPER LEVEL TROUGH THAT HAS DRIVEN
THE WEATHER OVER THE SOUTHERN MAINLAND THE PAST WEEK IS NOW EXITING
OFF TO THE EAST. A FILLING LOW OVER THE NORTHEAST GULF IS PRODUCING
JUST A FEW SHOWERS ALONG THE NORTH GULF COAST. THERE IS ALSO A
REMNANT MID-LEVEL CLOUD DECK LINGERING ALONG THE MOUNTAINS OF
SOUTHCENTRAL ALONG WITH A FEW PATCHES OF FOG. OTHERWISE...CONDITIONS
HAVE CLEARED OUT ACROSS THE SOUTHERN MAINLAND.

OUT WEST THERE IS A LARGE VERTICALLY STACKED LOW OVER THE WESTERN
BERING. UPPER LEVEL JET ON THE BACK SIDE OF THIS TROUGH IS CAUSING
AMPLIFICATION. AT THE BOTTOM OF THE TROUGH IS A 165 KT SUBTROPICAL
JET. RIGHT AHEAD OF THE TROUGH IN THE LEFT EXIT REGION OF THE
SUBTROPICAL JET IS A RAPIDLY DEVELOPING LOW...WHICH WILL BE A
MAJOR WEATHER MAKER FOR THE FORECAST AREA OVER THE NEXT FEW DAYS.

.MODEL DISCUSSION...12Z MODEL SOLUTIONS ARE IN GOOD AGREEMENT
THROUGH THE FIRST FEW DAYS OF THE FORECAST. THERE IS A SLIGHT
CHANGE IN TRACK OF THE LOW AND SPEED OF THE FRONT AND THESE
CHANGES WILL BE INCORPORATED INTO THE FORECAST. OTHER REFINEMENTS
OF THE FORECAST WILL FOCUS ON THE FIRST FEW PERIODS OF THE FORECAST.

.SHORT TERM FORECAST...

SOUTHCENTRAL...CONDITIONS WILL QUICKLY HEAD DOWNHILL LATE TONIGHT
OVER KODIAK ISLAND AND THE ACROSS THE REST OF SOUTHCENTRAL DURING
THE DAY THURSDAY. THERE IS ENOUGH COLD AIR IN PLACE THAT
PRECIPITATION WILL INITIALLY BE IN THE FORM OF SNOW...BUT SIGNIFICANT
ADVECTION WILL QUICKLY CHANGE THE SNOW TO RAIN MOST LOCATIONS BEFORE
ANY SIGNIFICANT ACCUMULATION CAN OCCUR. THE EXCEPTIONS ARE HIGHER
ELEVATIONS SUCH AS THOMPSON PASS...THE NORTHERN SUSITNA VALLEY...AND
ALONG THE MOUNTAINS OF THE COPPER BASIN WHERE SNOW ACCUMULATION IS
LIKELY THURSDAY NIGHT BEFORE MIXING WITH OR CHANGING TO RAIN ON
FRIDAY. SNOW ACCUMULATION IS ALSO LIKELY IN THE SUSITNA VALLEY
WEST OF THE PARKS HIGHWAY THURSDAY NIGHT. TEMPERATURE MAY BE
SLIGHTLY ABOVE FREEZING SO IT WILL BE VERY WET SNOW. STRONG EASTERLY
WINDS WILL RESULT IN SOME DOWNSLOPING WHICH WILL MINIMIZE
PRECIPITATION IN THE USUAL PLACES...BUT FLOW ALOFT WILL BE OUT OF
THE (MORE FAVORABLE) SOUTH AND SYSTEM DYNAMICS ARE STRONG...SO EXPECT
EVEN DOWNSLOPE AREAS WILL SEE SOME LIGHT PRECIPITATION.

A VERY STRONG FRONT WILL PUSH ACROSS THE GULF THURSDAY AND THURSDAY
NIGHT SETTING UP A STORM FORCE BARRIER JET WITH HURRICANE FORCE GUSTS
THROUGH CHANNELED AREAS ALONG THE NORTH GULF COAST. STRONG SOUTHERLY
FLOW ALOFT WILL PUSH THIS FRONT INLAND...SO WINDS WILL SPREAD INTO
PRINCE WILLIAM SOUND...PASSAGE CANAL...AND BECOME GUSTY OVER INLAND
LOCATIONS AS THE FRONT MOVES THROUGH LATE THURSDAY NIGHT AND FRIDAY.

BASED VERY GOOD MODEL CONSISTENCY IN THE STRENGTH OF THIS FRONT AND
BETTER MODEL AGREEMENT ON TRIPLE POINT DEVELOPMENT NEAR BARREN
ISLANDS AND NORTHWARD TRACK OF WEAK TRIPLE POINT LOW...THE HIGH WIND
WATCHES FOR ZONE 101 AND 125 WILL BE UPGRADED TO A WARNING. ALSO...A
HIGH WIND WATCH WILL BE ISSUED FOR SOUTHEAST PRINCE WILLIAM SOUND.

SOUTHWEST ALASKA...SOUTHWEST ALASKA WILL SEE A LOT OF THE SAME
AFFECTS AS SOUTHCENTRAL. EXPECT RAIN AND STRONG WINDS TO OVERSPREAD
BRISTOL BAY LATE TONIGHT INTO THURSDAY. PRECIPITATION FARTHER NORTH
OVER THE KUSKOKWIM VALLEY AND DELTA WILL START AS SNOW THURSDAY NIGHT
BUT MIX WITH OR CHANGE TO RAIN BY FRIDAY MORNING.

BERING SEA/ALEUTIANS...EXPECT WIDESPREAD GALE TO STORM FORCE WINDS
ACROSS THE ENTIRE REGION BY THURSDAY. THE LOW LOOKS LIKE IT WILL
BOTTOM OUT AROUND 960 MB THURSDAY AFTERNOON. COLD ADVECTION ON THE
BACK SIDE OF THE LOW WILL HELP ENHANCE WINDS...SO THERE COULD BE
SOME HURRICANE FORCE GUSTS OVER THE CENTRAL BERING. THE LOW WILL
TRACK EASTWARD TOWARD THE GULF ON FRIDAY SETTING UP BROAD AND STRONG
NORTHWEST FLOW OVER THE EASTERN BERING REGION. THESE WINDS WILL
GRADUALLY DIMINISH FROM WEST TO EAST THROUGH THE WEEKEND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING 101 125. HIGH WIND WATCH 135.
MARINE...STORM WARNING 120 125 155 170 172 179 180 185.
         GALE WARNING 129 130 132 150 160 165 171 175 176.
FIRE WEATHER...NONE.

SEB OCT 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 4:00 PM AKDTGale WarningAFC5 days
Oct 8, 4:00 PM AKDTGale WarningAFC12 hr
Oct 8, 4:00 PM AKDTStorm WarningAFC36 hr
Oct 8, 4:00 PM AKDTStorm WarningAFC36 hr
Oct 8, 4:00 PM AKDTStorm WarningAFC36 hr
Oct 8, 4:02 PM AKDTHigh Wind WatchAFC13 hr
Oct 9, 4:00 AM AKDTGale WarningAFC12 hr
Oct 9, 4:00 AM AKDTGale WarningAFC4 days
Oct 9, 4:00 AM AKDTSmall Craft AdvisoryAFC3 hr
Oct 9, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Oct 9, 4:00 AM AKDTStorm WarningAFC24 hr
Oct 9, 4:00 AM AKDTStorm WarningAFC24 hr
Oct 9, 7:25 AM AKDTGale WarningAFC21 hr
Oct 9, 10:05 AM AKDTAreal Flood AdvisoryAFC30 hr
Oct 9, 3:40 PM AKDTWinter Weather AdvisoryAFC17 hr

Nearby

High Wind Warnings in Alaska, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.